Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Cleveland, OH

June 24, 2017

NWS Cleveland, OH issued this small craft advisory at Jun 24, 2017, 2:17 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2017, 2:17 PM EDT (18:17 UTC)
Expired
Jun 24, 2017, 10:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

938 
WHUS71 KCLE 241817
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
217 PM EDT SAT JUN 24 2017



LEZ146>149-250200-
/O.NEW.KCLE.SC.Y.0053.170624T1817Z-170625T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
217 PM EDT SAT JUN 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
147 
WHUS71 KCLE 250213
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1013 PM EDT SAT JUN 24 2017

LEZ146>149-250315-
/O.EXP.KCLE.SC.Y.0053.000000T0000Z-170625T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1013 PM EDT SAT JUN 24 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE OVERNIGHT. WAVES OF 2 
TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT. WINDS AND WAVES 
WILL INCREASE AGAIN ON SUNDAY AND COULD APPROACH SMALL CRAFT
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:38 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 24, 1:38 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
138 PM EDT Sat Jun 24 2017

.SYNOPSIS...
A trough of low pressure will remain across the Great Lakes
today and tonight. Sunday a cold front will swing east across
the region. Another cold front will move through on Monday
keeping temperatures below normal into mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...Area will be really hard-pressed to see any shower
activity today. That being said, best cumulus development is
across lower MI where a few showers have popped. Have put in a
20 percent chance around the Toledo area for just a few hours
this afternoon.

For today models show a weak surface ridge building in from the
central plains while a second cold front/trough lingers
east/west across the central lakes. An upper low will be
dropping southeast across MN/WI. Increasing moisture is shown
extending into nwrn PA from the northwest during the afternoon
and the HRRR shows convection developing across the thumb of MI
toward the area. Will have partly cloudy skies for the day but
will include a slight chance pop for afternoon extreme
north/northeast. Highs in the upper 70s.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
The upper low moving through MN and WI today will move across
the central lakes on Sunday. A cold front associated with a
developing surface low in the same location will move across
the area during the day. The upper low will move east only to be
replaced by another dropping through the mean upper trough
which will persist across the area. This second upper low will
move through the area late Monday and Tuesday. Wednesday surface
high pressure from the plains will build across the Ohio Valley
as an upper ridge moves through. Will need low chance pops north
central/northeast on Sunday when the front moves through and
where moisture is best. Monday into early Tuesday the second
upper trough moves through with ample moisture for showers. Will
have high chance to likely pops in place. Wednesday should be a
dry day with building high pressure. Temps well below normal
Sunday through Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
A ridge of high pressure over the area Wednesday into Wednesday
night will bring dry and seasonable conditions throughout the CWA.

By early Thursday morning a low will be moving eastward across the
far northern Great Lakes into Canada. This will bring a cold front
south across the area Thursday afternoon. This will mean a chance
for showers and thunderstorms. The front will stall somewhere in the
vicinity Friday, which will mean a continued chance for showers and
storms.

Warmer temperatures are in store for the middle and latter part of
next week with highs generally in the lower 80s.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Starting to see SCT-BKN cumulus clouds forming. Not going to
forecast any precip but an isolated shower cannot be ruled out.
Expect the cumulus to dissipate toward 00z. Westerly winds will
continue to gust to around 20 knots this afternoon but will
diminish after 00z.

OUTLOOK...Chance of brief MVFR in showers Sunday into Monday
with a cold front and trough aloft.

&&

.MARINE...
A westerly flow will continue across the lake through the weekend
and into early next week. Winds will increase a bit this afternoon,
but no Small Craft Advisory conditions are forecast. A cold front
will cross the lake Tuesday with a return to northwest flow. A ridge
will follow Tuesday night with the flow finally returning to a
southerly direction for Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK/Oudeman
SHORT TERM...TK
LONG TERM...Mottice
AVIATION...Kubina
MARINE...Mottice
Hazardous weather outlook, Jun 24, 5:44 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
544 AM EDT Sat Jun 24 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
544 AM EDT Sat Jun 24 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:06 PM EDTSmall Craft AdvisoryCLE5 hr
Jun 23, 10:07 PM EDTBeach Hazards StatementCLEAshtabula, Lake5 hr
Jun 24, 4:44 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake5 hr
Jun 24, 7:53 PM EDTSpecial Weather StatementCLEGeauga, Medina, Portage, Summit22 min

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.